Doctor insights on:
10yrold daughter diag w/Coxsackie now has itchy painful lesions on labia and buttocks, tylenol (acetaminophen) motrin not helping. Any topical or oral med advice?
Coxsackievirus: You do not say what type of Coxsackievirus infection your daughter was diagnosed with, but even if it was Hand, Foot and Mouth disease the lesions you are describing do not fit the clinical picture. You need to have these seen by a doctor and diagnosed and managed appropriately. Best wishes. ...Read more
It depends: This is an important question. Too much Acetaminophen is dangerous. According to epocrates, a drug information program, most healthy adults can get up to about 1, 000 mg in 4 hrs, and 4, 000 mg (4 grams) per day safely. Children should get less, based on their age or weight. Read labels carefully, and ask your doctor or nurse if unsure. ...Read moreSee 1 more doctor answer
50 Grams: This would be the equivalent of taking a bottle of 100 tablets of extra strength tylenol. This has the potential of being anywhere from fatal to cause permanent liver damage. If you know anyone who consumed this much acetaminophen, see that the patient gets to the emergency department asap. ...Read more
You may not be able: To tell. Do not take more than the recommended dosing. If you are causing any liver damage, you will need a blood test that checks liver enzymes to see if you are causing damage or not. Avoid ever taking more than 3 grams of Acetaminophen in a 24 hour period. Congenital issues, liver issues and other medications can make you even more sensitive. Discuss with your physician the need for blood tests. ...Read more
Don't do it again: This won't hurt or kill you, but you do need to show this helpful drug the respect it deserves. It's important to space the doses out so that you don't get sick. Up to 4000 mg/day is fine but you don't want to take even this much all at once -- you might overload the enzyme that processes it by the normal pathway. ...Read moreSee 1 more doctor answer
See below: Depends on how much is 'too much'. If one extra tablet one time, probably ok. If more that 2 extra tablets, should go to er. If 1 or 2 extra on multiple occasions should see your doctor. Also if you drink alcohol, it could be more serious. Tylenol (acetaminophen) can cause serious liver damage, & alcohol can make it worse. ...Read moreSee 1 more doctor answer